MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. XCEL DILATING TIP TROCAR 11MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. XCEL DILATING TIP TROCAR 11MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number D11LT
Medical Device Problem Codes Component Missing (2306); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.A manufacturing record evaluation was performed for the finished device lot number and no non-conformances were identified.Attempts are being made to obtain the following information and the device.To date, no response has been provided and no device received.If the device or further details are received at a later date, a supplemental medwatch will be sent: was the outer seal noted to be missing when packaging was opened? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a laparoscopy procedure, it was observed in the trocar that the fitting piece above the unidirectional valve was missing.The product was replaced and did not cause any harm to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/30/2021.H6: component code = g04.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the d11lt device was returned with the sleeve and obturator with no apparent damage and the universal seal assembly was missing.In addition, the tyvek was returned along with the device.No conclusion could be reached as to how the universal seal became missing due to the package was received open.No functional test could be performed due to the condition of the device.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The event described is confirmed and although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: please note that the outer seal can be removed by pushing the outer seal release lever in a counterclockwise direction and lifting off the outer seal.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
XCEL DILATING TIP TROCAR 11MM
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10636167
Report Number3005075853-2020-05163
Device Sequence Number2901042
Product Code GCJ
UDI-Device Identifier10705036001560
UDI-Public10705036001560
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberD11LT
Device Catalogue NumberD11LT
Device Lot NumberU40033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date03/30/2021
Patient Sequence Number1
Patient Age69 YR